Alert archive / North Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 33, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 8, 2014, 4:42 PM EDT for 4 counties in North Carolina. It was in force for 11 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2014, 4:42 PM EDT (20:42 UTC)
- Expired
- Sep 9, 2014, 3:54 AM EDT
- In force
- 11 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnston County, NC, Wake County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 33 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 4:45 PM EDT | HEAVY RAIN 5.77 | 6 S Garner, NC | STORM TOTAL SINCE SUNDAY AFTERNOON... 2.17 INCHES SINCE 1 PM. SWIFT CREEK NEAR OLD STAGE RD IS FLOODING PASTURELAND. DRAINAGE DITCHES FULL AND SPILLING ONTO THE ROADWAYS. |
| Sep 8, 5:00 PM EDT | HEAVY RAIN 5.43 | 6 S Garner, NC | JORADN RD NEAR BRACK PENNY RD... STORM TOTAL SINCE 5 PM SUNDAY. 3.26 INCHES HAS FALLEN SINCE 7 AM THIS MORNING. DRAINAGE DITCHES FULL AND EXTENSIVE PONDING OF WATER ON AREA ROADWAYS. |
| Sep 8, 7:20 PM EDT | FLASH FLOOD | 1 W Clayton, NC | AMELIA CHURCH RD AND SHOTWELL RD IMPASSABLE... REPORTED BY CLAYTON P.D. |
| Sep 8, 8:00 PM EDT | FLASH FLOOD | 3 Nne Coats Crossroads, NC | POLENTA RD AT RALEIGH RD IMPASSABLE |
| Sep 8, 8:00 PM EDT | FLASH FLOOD | 4 Sw Clayton, NC | GOVERNMENT RD NEAR JACK RD IMPASSABLE. |
| Sep 8, 8:20 PM EDT | FLASH FLOOD | 3 Wsw Coats Crossroads, NC | OLD FAIRGROUND RD NEAR ZACKS MILL RD CLOASED DUE TO HIGH WATER. REPORT FROM 50 210 FIRE DEPARTEMENT. |
| Sep 8, 10:40 PM EDT | HEAVY RAIN 6.94 | 6 S Garner, NC | STORM TOTAL OF 6.94 INCHES WITH 1.17 INCHES SINCE 445 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 158 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451
WGUS52 KRAH 082042
FFWRAH
NCC101-183-191-195-090230-
/O.NEW.KRAH.FF.W.0033.140908T2042Z-140909T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT MON SEP 8 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
WESTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA...
EASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1030 PM EDT
* AT 436 PM EDT...DOPPLER RADAR INDICATED ADDITIONAL SHOWERS WITH
HEAVY RAIN FALLING OVER SATURATED GROUND. THE SHOWERS WITH THE
HEAVIEST RAIN EXTENDED FROM BENSON TO GARNER EASTWARD TO WILSON
AND GOLDSBORO. THE AREA OF SHOWERS WAS MOVING VERY SLOWLY TO THE
NORTHEAST AT 10 MPH.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CLAYTON...
ESPECIALLY AROUND THE LITTLE CREEK AREA ALONG HIGHWAY 42... AND
ALONG OTHER FLOOD PRONE AREAS IN TOWN. OTHER LOCATIONS THAT MAY
SEE FLOODING INCLUDE... BENSON... GARNER... KNIGHTDALE...
SMITHFIELD... SELMA... GOLDSBORO... AND THE CITY OF WILSON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY FALL IN AREAS THAT
HAVE RECEIVED 2 TO LOCALLY 5 INCHES THUS FAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND DONT DROWN.
&&
LAT...LON 3518 7783 3515 7789 3519 7802 3519 7816
3523 7824 3529 7830 3526 7849 3545 7862
3550 7869 3551 7869 3550 7866 3575 7867
3602 7854 3590 7831 3573 7821 3586 7782
3559 7794 3558 7782 3543 7783 3539 7780
$$
PWB5 follow-up statements
148
WGUS72 KRAH 082257
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT MON SEP 8 2014
NCC101-183-191-195-090230-
/O.CON.KRAH.FF.W.0033.000000T0000Z-140909T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSTON NC-WILSON NC-WAKE NC-WAYNE NC-
657 PM EDT MON SEP 8 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
JOHNSTON...WESTERN WILSON...EASTERN WAKE AND WAYNE COUNTIES...
AT 648 PM EDT...RADAR INDICATED HEAVY RAIN WAS FALLING FROM RALEIGH
AND KNIGHTDALE TO CLAYTON... SMITHFIELD... AND GOLDSBORO. TRAINED
WEATHER SPOTTERS HAVE REPORTED FLOODING OF STREAMS... CREEKS... AND
SOME ROADS BEGINNING IN THE GARNER AND CLAYTON AREAS.
STORM TOTAL RAINFALL RANGED UP TO 6 INCHES OVER PARTS OF EASTERN
WAKE AND JOHNSTON COUNTIES. THE ADDITIONAL RAIN WILL RUNOFF RAPIDLY
CREATING FLOODING.
URBAN AREAS FROM US-1 AND 401 IN RALEIGH... EAST AND SOUTH ACROSS US-
64 TO US-70 IN CLAYTON AND SMITHFIELD... AND ALONG INTERSTATE 40
FROM RALEIGH TO BENSON ARE MOST LIKELY TO EXPERIENCE AREAS OF
FLOODING. ALSO COUNTRY ROADS INCLUDING HIGHWAY 42 AROUND CLAYTON
WILL EXPERIENCE FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND DONT DROWN.
&&
LAT...LON 3518 7783 3515 7789 3519 7802 3519 7816
3523 7824 3529 7830 3526 7849 3545 7862
3550 7869 3551 7869 3550 7866 3575 7867
3602 7854 3590 7831 3573 7821 3586 7782
3559 7794 3558 7782 3543 7783 3539 7780
$$
PWB040
WGUS72 KRAH 090058
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT MON SEP 8 2014
NCC101-183-191-195-090230-
/O.CON.KRAH.FF.W.0033.000000T0000Z-140909T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSTON NC-WILSON NC-WAKE NC-WAYNE NC-
858 PM EDT MON SEP 8 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
JOHNSTON...WESTERN WILSON...EASTERN WAKE AND WAYNE COUNTIES...
AT 851 PM EDT...DOPPLER RADAR INDICATED ANOTHER BAND OF HEAVY RAIN
EXTENDING FROM EASTERN SAMPSON COUNTY NORTHWESTWARD ACROSS WESTERN
JOHNSTON INTO SOUTHERN WAKE COUNTY. THE HEAVIEST RAIN WAS FALLING
FROM COATS CROSSROADS AND FOUR OAKS TO CLAYTON AND FUQUAY-VARINA. TO
THE NORTH AND WEST ACROSS MUCH OF RALEIGH AND CARY... ONLY MINOR
FLOODING WAS REPORTED. HOWEVER... FLOODING AT NIGHT IS TOO DIFFICULT
TO DETERMINE.
RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WERE DETECTED WITH
THIS BAND BY DOPPLER RADAR. THIS HEAVY RAIN WAS MOVING SLOWLY TO THE
NORTHWEST AT 15 MPH AND WILL FALL ON SATURATED GROUND. RADAR
INDICATED THAT 6 TO 8 INCHES OF STORM TOTAL RAINFALL HAD ALREADY
FALLEN IN NORTHWEST JOHNSTON COUNTY NEAR CLAYTON. ANY ADDITIONAL
RAINFALL WILL RUNOFF RAPIDLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING AT NIGHT IS IMPOSSIBLE TO DETECT. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND DONT
DROWN.
&&
LAT...LON 3518 7783 3515 7789 3519 7802 3519 7816
3523 7824 3529 7830 3526 7849 3545 7862
3550 7869 3551 7869 3550 7866 3575 7867
3602 7854 3590 7831 3573 7821 3586 7782
3559 7794 3558 7782 3543 7783 3539 7780
$$
PWB357
WGUS52 KRAH 090227
FFWRAH
NCC101-183-191-195-090830-
/O.EXT.KRAH.FF.W.0033.000000T0000Z-140909T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT MON SEP 8 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
WESTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA...
EASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 430 AM EDT TUESDAY
* AT 1023 PM EDT...DOPPLER RADAR INDICATED AREAS OF HEAVY RAIN
CONTINUE IN THE WARNING AREA. STORM TOTAL RAINFALL AMOUNTS RANGED
AS HIGH AS 6 TO 9 INCHES IN THE PAST 24 HOURS OVER PORTIONS OF
SOUTHEAST WAKE AND NORTHWEST JOHNSTON COUNTIES. RAINFALL IS
EXPECTED TO GRADUALLY DECREASE IN INTENSITY THROUGH 200 AM... AND
END LATER TONIGHT.
RESIDUAL FLOODING IS EXPECTED TO CONTINUE IN THE WARNING AREA
THROUGH 430 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN FLOODING IS IMPOSSIBLE
TO DETECT. TURN AROUND DONT DROWN.
&&
LAT...LON 3518 7783 3515 7789 3519 7802 3519 7816
3523 7824 3529 7830 3526 7849 3545 7862
3550 7869 3551 7869 3550 7866 3575 7867
3602 7854 3590 7831 3573 7821 3586 7782
3559 7794 3558 7782 3543 7783 3539 7780
$$
PWB642
WGUS72 KRAH 090518
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 AM EDT TUE SEP 9 2014
NCC101-183-191-195-090830-
/O.CON.KRAH.FF.W.0033.000000T0000Z-140909T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSTON NC-WILSON NC-WAKE NC-WAYNE NC-
118 AM EDT TUE SEP 9 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT TUESDAY
FOR JOHNSTON...WESTERN WILSON...EASTERN WAKE AND WAYNE COUNTIES...
AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN HAS LARGELY ENDED ACROSS THE WARNING AREA WITH
ONE ISOLATED AREA OF HEAVY RAIN LINGERING ACROSS FAR EASTERN WAYNE
COUNTY. WHILE LIGHT RAIN IS FALLING FOR THE MOST PART AT THIS
TIME...VERY HEAVY RAIN FELL EARLIER ON MONDAY AND MONDAY NIGHT WITH
SEVERAL LOCATIONS REPORTING MORE THAN 5 INCHES OF RAIN. RUNOFF FROM
THE PREVIOUS PRECIPITATION WILL STILL TAKE A COUPLE MORE HOURS TO
WORK THROUGH STREAMS AND CREEKS BEFORE MOST BEGIN TO RECEDE.
STREAMS AND CREEKS WHICH ARE STILL LIKELY RUNNING FAST AND SPILLING
OUT OF THEIR BANKS INCLUDE MIDDLE...BLACK AND SWIFT CREEKS IN
JOHNSTON AND WAKE COUNTIES. IN ADDITION THE JONES AND BUCK MARSH
BRANCHES ALONG WITH THUNDER AND THOROUGHFARE SWAMPS IN WAYNE
COUNTY ARE LIKELY FLOODING...AS IS BLACK CREEK IN WILSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. BE AWARE OF POTENTIAL FLOODING IN ANY LOW SPOTS
OR DIPS ON ROADWAYS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3518 7783 3515 7789 3519 7802 3519 7816
3523 7824 3529 7830 3526 7849 3545 7862
3550 7869 3551 7869 3550 7866 3575 7867
3602 7854 3590 7831 3573 7821 3586 7782
3559 7794 3558 7782 3543 7783 3539 7780
$$
BLAES498
WGUS72 KRAH 090754
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 AM EDT TUE SEP 9 2014
NCC101-183-191-195-090754-
/O.CAN.KRAH.FF.W.0033.000000T0000Z-140909T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSTON NC-WILSON NC-WAKE NC-WAYNE NC-
354 AM EDT TUE SEP 9 2014
...THE FLASH FLOOD WARNING FOR JOHNSTON...WESTERN WILSON...EASTERN
WAKE AND WAYNE COUNTIES IS CANCELLED...
AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SOME LINGERING DRIZZLE OR SPOTTY LIGHT RAIN WAS FALLING ACROSS
JOHNSTON...WESTERN WILSON...EASTERN WAKE AND WAYNE COUNTIES. WHILE
NO SIGNIFICANT RAIN IS EXPECTED THIS MORNING...AREAS OF VERY HEAVY
RAIN HAD ALREADY FALLEN ON MONDAY AND MONDAY NIGHT WITH SEVERAL
LOCATIONS REPORTING MORE THAN 5 INCHES OF RAIN. RUNOFF FROM THE
PREVIOUS PRECIPITATION HAS DIMINISHED AND MOST STREAMS AND CREEKS
ARE SLOWLY RECEDING.
WHILE CONDITIONS ARE GENERALLY IMPROVING THIS MORNING...THERE MAY BE
A FEW LOCATIONS WERE LINGERING FLOODING PERSISTS IN LOW SPOTS OR
POOR DRAINAGE AREAS. IN ADDITION...STREAMS AND CREEKS WILL BE
RUNNING HIGH AND FAST FOR MUCH OF TODAY. RESIDENTS ARE URGED TO USE
CAUTION NEAR WATERWAYS AND ALONG TRAILS AND GREENWAYS NEAR STREAMS
AND CREEKS.
LAT...LON 3518 7783 3515 7789 3519 7802 3519 7816
3523 7824 3529 7830 3526 7849 3545 7862
3550 7869 3551 7869 3550 7866 3575 7867
3602 7854 3590 7831 3573 7821 3586 7782
3559 7794 3558 7782 3543 7783 3539 7780
$$
BLAESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:55 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 8, 2:55 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT MON SEP 8 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS EASTERN PORTIONS OF THE CAROLINAS THROUGH TONIGHT BEFORE MOVING OFFSHORE THE MID ATLANTIC COAST ON TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM MONDAY... OVERVIEW: SFC OBSERVATIONS AND REGIONAL RADAR REF/VWP DATA INDICATED A SFC-925 MB LOW CENTERED NEAR FLORENCE SC AT 18Z WITH AN MSLP OF ~1016 MB...ATTENDANT AN UPPER LEVEL LOW LIFTING SLOWLY NNE INTO EASTERN NC IN VICINITY OF THE I-95 CORRIDOR. SHORTWAVE ENERGY LOCATED OVER OH/WV AT 18Z WILL PROGRESS OFFSHORE THE MID-ATLANTIC COAST TONIGHT...WHILE SMALL AMPLITUDE DISTURBANCES OVER THE SOUTHEAST TRACK EAST TOWARD THE CAROLINAS. PRECIPITATION: WILL CONTINUE TO INDICATE 100% CHANCE FOR PRECIP /ELEVATED CONVECTION/ THIS AFTERNOON INTO TONIGHT ALONG/EAST OF THE HWY 1 CORRIDOR WHERE A FAVORABLE COMBINATION OF LOW-LEVEL CONVERGENCE AND DPVA EXISTS IN THE PRESENCE OF A TROPICAL AIRMASS CHARACTERIZED BY PWAT VALUES OF 2.00-2.25" AND MUCAPE OF 500-1000 J/KG...WITH INTERMITTENT LIGHT RAIN AND DRIZZLE DEEP WITHIN THE CAD WEDGE OVER THE TRIAD/WESTERN PIEDMONT. FLASH FLOOD WATCH: LATEST REGIONAL RADAR AND OBSERVATIONAL TRENDS SUGGEST THAT THE AXIS OF HEAVIEST RAINFALL (AND BEST POTENTIAL FOR FLASH FLOODING THIS EVENING/TONIGHT) MAY BE SETTING UP BETWEEN THE HWY 1 AND I-95 CORRIDORS (OR ALONG OR JUST EAST OF A LINE FROM FAYETTEVILLE-RALEIGH-WARRENTON) NEAR THE WEDGE FRONT WHERE ENHANCED LOW-LEVEL CONVERGENCE IS PRESENT PER 925 MB VWP DATA FROM TRDU (ENE 15 KT) AND KRAX (SE 10 KT). WITH THIS IN MIND...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH THIS EVENING INTO TONIGHT... THOUGH WESTERN PORTIONS WILL LIKELY NEED TO BE CANCELLED PRIOR TO 12Z TUE AS THE BEST FORCING FOR ASCENT LIFTS NNE/NE INTO NORTHEAST NC. TEMPS: TEMPS WILL REMAIN IN THE MID/UPPER 60S IN THE NW PIEDMONT DEEP WITHIN THE CAD WEDGE AND IN THE MID 70S EAST OF THE WEDGE FRONT (EAST OF THE HWY 1 CORRIDOR) THROUGH THE REMAINDER OF THE AFTERNOON. THE WEDGE FRONT WILL MOVE EAST TONIGHT AS THE SFC LOW TRACKS NE THROUGH THE COASTAL PLAIN...WITH TEMPS FALLING INTO THE 60S IN MOST IF NOT ALL LOCATIONS BY TUE MORNING. -VINCENT && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 245 PM MONDAY... A LOW PRESSURE SYSTEM WILL BE TRACKING SLOWLY NORTHEAST ALONG THE STALLED FRONT THROUGHOUT THE DAY ON TUESDAY AND IS PROGGED TO BE LOCATED NEAR NORTHEAST NC TUESDAY MORNING...EVENTUALLY MOVING OFFSHORE OF THE VA COAST BY TUESDAY NIGHT/WEDNESDAY MORNING. THERE IS STILL SOME TIMING/LOCATION DIFFERENCES WITH RESPECT TO THE LOW PRESSURE SYSTEM...BUT OVERALL THE TREND WILL BE DECREASING PRECIP CHANCES (GENERALLY FROM SOUTHWEST TO NORTHEAST) THROUGHOUT THE DAY. THEREFORE...THE BEST RAIN CHANCES WILL ACROSS THE COASTAL PLAIN AND EASTERN PIEDMONT...WITH ONLY SLIGHT CHANCES FURTHER WEST/SOUTHWEST. REGARDLESS...LINGERING MOISTURE SHOULD RESULT IN CLOUDS STICKING AROUND ALTHOUGH THERE COULD BE SOME PARTIAL CLEARING ACROSS THE WEST/SOUTHWEST. GIVEN THE EXPECTED CLOUDS AND PRECIP...HIGHS ARE ONLY EXPECTED TO BE IN THE UPPER 70S ACROSS THE NORTHEAST TO THE LOWER 80S FURTHER TO THE SOUTHWEST. OVERNIGHT LOWS ARE EXPECTED TO BE MOSTLY IN THE MID 60S. A FAIR WEATHER DAY IS EXPECTED ON WEDNESDAY AS SURFACE HIGH PRESSURE TAKES OVER BEHIND THE DEPARTING LOW AND SHORTWAVE RIDGING BRIEFLY BUILDS EAST TOWARDS THE REGION. HOWEVER...THERE COULD BE A FAIR AMOUNT OF CLOUDS ONCE THE EXPECTED LOW STRATUS CLOUDS LIFT INTO A STRATO CU DECK (ESPECIALLY ACROSS THE EAST)...WHICH WILL KEEP TEMPS DOWN SOME. THERE WILL BE SOME MODERATION FROM TUESDAY...BUT TEMPS WILL STILL BE BELOW NORMAL...GENERALLY IN THE LOW TO MID 80S. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 60S TO NEAR 70 DEGREES. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 245 PM MONDAY... THE NEXT UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL APPROACH THE AREA LATE THURSDAY INTO EARLY FRIDAY. THE 12Z GFS HAS FINALLY TRENDED TOWARDS A SLOWER SOLUTION (SIMILAR TO WHAT THE ECMWF HAS BEEN SHOWING THE PAST SEVERAL RUNS). IT NOW APPEARS THE FRONT WILL STALL OVER/NEAR CENTRAL NC UNTIL A KICKER SHORTWAVE MOVES ACROSS THE MID ATLANTIC ON SATURDAY. THIS SHOULD RESULT IN INCREASING PRECIP CHANCES THURSDAY NIGHT (IT STILL APPEARS THURSDAY WILL BE MOSTLY DRY) AND THEN PERSISTING THROUGH THE DAY ON FRIDAY AND INTO SATURDAY. MUCH DRIER AIR WILL FILTER INTO THE AREA BEHIND THE FRONT FOR LATER SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS OVER THE AREA. AFTER A RELATIVELY WARM AND HUMID DAY ON THURSDAY (HIGHS IN THE MID TO UPPER 80S)...CLOUDS AND PRECIP SHOULD KNOW TEMPS DOWN INTO THE LOW TO MID 80S ON FRIDAY AND THEN INTO THE 70S FOR SATURDAY. SUNDAY AND MONDAY ARE EXPECTED TO BE RATHER PLEASANT DAYS AS A MUCH COOLER AIR MASS MOVES IN BEHIND THE FRONT...WITH HIGHS IN THE 70S AND MORE IN THE WAY OF SUNSHINE. OVERNIGHT LOWS WILL LIKELY DIP INTO THE 50S ONCE THE FRONT FINALLY PUSHES EAST OF THE AREA. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1130 AM MONDAY... 24-HR TAF PERIOD: ADVERSE AVIATION CONDITIONS (IFR/LIFR CEILINGS AND RAIN) WILL RULE THROUGH THE TAF PERIOD AT ALL TERMINALS IN ASSOCIATION WITH A COASTAL LOW PRESSURE SYSTEM AND INLAND COLD AIR DAMMING WEDGE. THOUGH VISIBILITIES/RAINFALL INTENSITY WILL VARY TEMPORALLY AND SPATIALLY...IFR CEILINGS WILL BE STEADY-STATE THROUGH THE MAJORITY OF THE TAF PERIOD. AS A RESULT...THE 18Z TAFS WILL BE SHORT (1-2 LINES) AT ALL TERMINALS. LOOKING AHEAD: CONDITIONS WILL GRADUALLY IMPROVE ON TUESDAY AS THE LOW PRESSURE SYSTEM MOVES OFFSHORE THE MID-ATLANTIC COAST...WITH VFR CONDITIONS BY MID TO LATE TUE AFTERNOON FROM WEST-EAST OR SW-NE. LOW CEILINGS WILL BE POSSIBLE DURING THE PRE-DAWN HOURS ON WED AND ISOLD CONVECTION WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS...THOUGH VFR CONDITIONS WILL OTHERWISE PREVAIL. ADVERSE AVIATION CONDITIONS WILL RETURN TO THE AREA LATE THU INTO FRI IN ASSOC/W THE NEXT COLD FRONTAL PASSAGE. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NCZ007>011- 024>028-040>043-075>078-084>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...KRD LONG TERM...KRD AVIATION...VINCENT
Hazardous weather outlook, Sep 8, 9:56 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 956 AM EDT MON SEP 8 2014 NCZ007>011-024>028-040>043-075>078-084>086-088-089-091400- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 956 AM EDT MON SEP 8 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...8 AM TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE AS SOON AS POSSIBLE. NCZ021>023-038-039-073-074-083-091400- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 956 AM EDT MON SEP 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:48 AM EDT | Special Weather Statement | RAH | Cumberland, Edgecombe, Franklin, Granville, Halifax, Harnett and 12 more | 57 min |
| Sep 8, 7:26 AM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 16 more | 79 min |
| Sep 8, 9:49 AM EDT | Flash Flood Watch | RAH | Chatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 17 more | 18 hr |
| Sep 8, 3:37 PM EDT | Areal Flood Advisory | RAH | Franklin, Harnett, Johnston, Nash, Wake, Warren | 3 hr |
| Sep 8, 5:22 PM EDT | Flash Flood Warning | RAH | Franklin, Halifax, Nash, Warren | 12 hr |
| Sep 8, 5:49 PM EDT | Areal Flood Advisory | RAH | Sampson | 3 hr |
| Sep 8, 6:10 PM EDT | Flash Flood Warning | RAH | Sampson | 4 hr |
| Sep 8, 6:18 PM EDT | Areal Flood Advisory | RAH | Halifax | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.